A 35-year-old female presented with a history of psoriasis for the past 3 years. She had no other medical issues and had been using various brands of topical steroids creams to manage her symptoms. She reported that her psoriasis subsided with the application of the creams but rebounded after stopping the use of steroids. In addition to topical steroids, she was taking multiple health supplements, including omega-3,6 fish oil and multivitamins. She had also purchased some creams online for her psoriasis. Despite the use of various treatments, her psoriasis plaque persisted, and she had given up on any treatments for the past 2 years. However, her condition worsened after she contracted the flu with fever and cough, prompting her to seek a third opinion for alternative TCM treatment.
The TANGS herbal medicine given was a combination of various herbs. The patient was instructed to take the herbal medicine twice daily and apply the yufu herbal cream topically on the affected areas. He was advised to avoid any triggers that could worsen his psoriasis, such as stress, alcohol, and taking hot baths, meanwhile do avoid any immunosuppresants either topical or systemically. Photos are taken herself at home and updating monthly.
During the treatment process, the rash exhibited a wave-like pattern of recovery. In the first three to five months of medication, the rash gradually expanded, thickened, became more dry and itchy, and produced large amounts of peeling and even exudate fluid. However, as the skin cells gradually shed and renewed, the rash also improved. The psoriatic plaques became thinner, less itchy, the peeling became finer, and the exudation stopped. The lesion remained stable for several months, after which there was a rebound, but it was not as severe as the previous rebound. After experiencing several such wave-like rebounds, the immune system gradually tended towards a stable state. The medication was continued until the psoriasis lesion completely disappeared, and the skin returned to a smooth and normal white appearance. The patient also reported no side effects from the herbal medicine.